Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

163 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Have black patches with thickening of skin above ankle. Diagnosed with morphea. Required treatment?

Answered by
Dr.
Dr. Kalpana Pathak

Dermatologist

Practicing since :2006

Answered : 2015 Questions

default
Posted on Mon, 11 Feb 2013 in Skin Hair and Nails
Question: Dear sir, i have black patches with thickening of skin in my left leg just above the ankle. It was diagnosed as Morphea. What sort of treatment i need to undergo. I am from XXXXXXX Tamilnadu
doctor
Answered by Dr. Kalpana Pathak 1 hour later
Hi,
Thanks for writing to us.
Morphea is an inflammatory skin disorder where you get thickening and hardening of skin along with skin discolouration. The diagnosis is confirmed by clinical examination and skin biopsy.
There is no cure for morphea. Treatment is offered to control the signs and symptoms and slow the spread of the disease. The earlier treatment is started, the more effective it is. The treatment depends on the extent and severity of the condition.

Treatment options available are-
Topical
1) potent steroids like clobetasol
2) tacrolimus
3) calcipotriol
Oral
1) steroids
2) methotrexate
3)cyclosporine
4) mycophenolate moferil.
Light based therapies- ultraviolet light based phototherapy also yields good results
If the lesions are less only topical is required but if lesions are extensive or progressive both oral and topical therapy is advised.

Morphea lesions sometimes resolve in few years time but skin discolouration persists.
Hope that answers your query. Should there be more, I would be happy to assist you further.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kalpana Pathak 15 hours later
Dear Sir/Madam,
Can you suggest some specialists at chennai for treating morphea. I am from XXXXXXX Tamilnadu. If specialists are available at XXXXXXX then kindly inform that too.
doctor
Answered by Dr. Kalpana Pathak 3 hours later
Hi,
Thanks for writing back.
Morphea can be treated by any qualified dermatologist so You may consult any dermatologist nearby. You can also use website portal of healthcare magic to look for dermatologist in your area by using the link WWW.WWWW.WW Whenever in doubt, you may always consult a XXXXXXX consultant in a reputed government medical college of your area.

Wish you a speedy recovery. Take care.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,  
Treatment/Therapy

Recent questions on  Autoimmune disease

doctor1 MD

I have a dry itchy patch on my right hip and on the back of my neck that has been there for almost a year...it started during a stressful time and will not go away! I have been to the doctor, who diagnosed it as psoriasis, prescribed steroids/creams...It cleared up some on my neck but there is still a small spot there...the place on my hip really bothers me, as it is only getting bigger! It is now as round as a tennis ball in diameter. It itches and will not go away...please help!

doctor1 MD

Hi, I have had mycosis fungicides for nearly 25 years. I have used nitrogen mustard, total body, accutane and interferon injections but now only use methotrexate which keeps skin lessons away. The past 10 years I have been diagnosed with rheumatoid arthritis, autoimmune disease, sjogrens, fibromalasia along with many infections mostly in the lungs. I feel horrible most of the time and the very worst upon waking in the morning so much so I dread going to sleep. I need help but don t know where to turn

doctor1 MD

yes thank you. My husband a 43 y.o. male has been hospitalized a second time noe within the last 3 months. the first time they DX him with guillian barre syndrome. they treated with IVIG for 5 consecutive days and then he remained in hospital a total of 9 days until he could walk and then was discharged. this time, s/s started the same as before. N/T in bilateral feet that migrated quickly up to knees and then tohips and then to elbows and wrists. Then intense burning ache in the joints that followed the same progression. MRI show lesions in the brain, none in spinal cord or brain stem. Lumbar puncture showed only elevated proteins (67). they checked for lymes, encephalitis, meningitis.ets... The first time in Novenmber he last all pheripheral reflexes. This time they sre dull only at this point. I am concerned that they are missing something. My husband states the pain is 9/10, and the only meds that help are Neurontin and toradol. Narcotocs and muscle relaxers do not help at all. We questioned CIDP, MS, transverse myelitis, and they have no answers. They havedone another MRI of brain and brain stem/ neck area. We do not know the results yet, and they are questioning whether or not to do another lumbar puncture... I have requested west nile test and tey just ignore me...I have been an RN for 24 years as well.

doctor1 MD

I have been noticing tiny bubbles in my urine for the past couple of weeks. During this time, I ran out of my blood pressure meds and went about 8 days before getting the refill. During that time I gained about 8 lbs water weight. My hands and feet were swelling and also in the am my eyes were very puffy. At the end of the day I really had no ankles due to the swelling there. I have been diagnosed with Fibromyalgia, however it does not explain my blood work which showed the blood antigens were high and also the inflamation. At first they thought I had Lupus, but not enough symptoms to confirm, so I was told that I do not have lupus but I do have fibromyalgia. Since then I have noticed on a couple of occations that I have had ranauds symptoms in my toes. I have also noticed a very faint redness across my nose and in my cheek area under my eyes, but no redness around my eyes (I kinda look like a racoon with white eyes). I am currently taking Lyrica and Cymbalta along with my Lisinopril/Hctz. I guess my question is could this new symptom with the bubbles in the urine be an indicator that I do have Lupus?

doctor1 MD

i have been gone through the medical healthch check-up.I need your input over the attached reports. Please answer the following of my concerns : 1. What could be the reason for TSH . 2. It is always hereditary or could be developed anytime in...

doctor1 MD

Dear Dr. Ditah, THANK YOU for asking me how I am doing, as I do have several follow questions for you Here goes: 1. I have believed for some time now that I have some form of inflammation or infection in the area of my eye cage and forehead. This...

doctor1 MD

I have low body temperature, and am concerned that my thyroid may be not working optimally. My TSH is 4.13. If I reduce the stress in my life, will my thyroid bounce back ?